How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Drhollowayvet Your Own Question
Drhollowayvet
Drhollowayvet,
Category: Dog Veterinary
Satisfied Customers: 882
Experience:  Relief Veterinarian at Aloha Animal Hospital
92209471
Type Your Dog Veterinary Question Here...
Drhollowayvet is online now
A new question is answered every 9 seconds

40 lb. Blue healer ate some 220 ml Naprosyn yesterday and

Customer Question

40 lb. Blue healer ate some 220 ml Naprosyn yesterday and has thrown up periodically ever since.
JA: I'm sorry to hear that. The veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: Harley. He is three
JA: Is there anything else the veterinarian should be aware of about Harley?
Customer: He ate twice today but threw up both times
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Drhollowayvet replied 8 months ago.

Hello my name is***** but you can call me Dr. H, and I am a licensed veterinarian. I understand that your pet Harley ingested some Naprosyn tablets. Overdose of Naprosyn can lead to kidney damage in pets. There is a certain amount per body weight that has to be consumed to cause this however.

So my first question is do you have any way of knowing how many tablets were consumed? This is important to know if we can expect some kidney problems or not.

- Dr. H

Expert:  Drhollowayvet replied 8 months ago.

Hello again I see you have had a chance to view my reply. If you are having issues responding please visit the customer service page @ http://ww2.justanswer.com/contact-us

Hope to get a response from you soon.

- Dr. H

Customer: replied 8 months ago.
Don't know. Possibly 4-6
Expert:  Drhollowayvet replied 8 months ago.

Ok thank you. Give me a moment to calculate his possibility of kidney damage from this dose.

Expert:  Drhollowayvet replied 8 months ago.

Ok so the dosage that causes renal problems is >50mg/kg.

Your pet received 72 mg/kg dosage. Kidney damage is very likely at this dosage and can be delayed up to 3 days post ingestion. I highly recommend taking Harley to your vet for much needed IV fluid diuresis, anti-vomit medication and supportive care. I fear his kidneys could shut down if he doesn't receive medical treatment right away. : (

- Dr. H

Expert:  Drhollowayvet replied 8 months ago.

Please let me know if you have any questions about my recommendations so far. I really hope you can get Harley to the vet right away for proper medical care at this time.

* Please don't forget to leave me a rating for the service I have provided today. Thank you so much for your feedback and best wishes!*

Best regards,

Dr. H

Expert:  Drhollowayvet replied 8 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Drhollowayvet